Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 29, 2007, 1:47 PM MST for Coconino County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 1:47 PM MST (20:47 UTC)
- Expired
- Jul 29, 2007, 2:15 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:20 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 29, 9:20 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST SUN JUL 29 2007 .SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT WESTWARD AND APPROACH ARIZONA TODAY AND MONDAY. THE COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA TODAY AND MONDAY. && .DISCUSSION...DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE ACROSS THE NORTHLAND THIS MORNING. AN INVERTED TROUGH JUST TO OUR EAST WILL LIKELY ENABLE WEAK SHORTWAVE DISTURBANCES TO ADVECT INTO EASTERN AZ LATER TODAY...FURTHER FUELING THE POTENTIAL FOR ENHANCED CONVECTION IN THAT AREA THROUGH THE AFTERNOON AND EVENING HOURS. WITH ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH REMAINS IN EFFECTS FOR NORTHERN ARIZONA UNTIL LATE THIS EVENING. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK. KD && .AVIATION... FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY EARLY THIS AFTERNOON AND LAST INTO THE EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO ISOLD IFR CONDITIONS IN THE STRONGER STORMS. AWAY FROM STORMS...EXPECT AREAS WITH CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND RISING CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY MORNING. A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES AZZ004>018-037>040 FROM 10 AM MST THIS MORNING UNTIL 10 PM MST THIS EVENING. &&
Hazardous weather outlook, Jul 29, 9:50 AM MST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST SUN JUL 29 2007 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 950 AM MST SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:01 PM MST | Flash Flood Warning | FGZ | Yavapai | 119 min |
| Jul 28, 5:20 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 28, 5:25 PM MST | Flash Flood Warning | FGZ | Yavapai | 110 min |
| Jul 28, 5:51 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Jul 28, 6:05 PM MST | Flash Flood Warning | FGZ | Yavapai | 85 min |
| Jul 28, 7:21 PM MST | Flash Flood Warning | FGZ | Yavapai | 114 min |
| Jul 29, 5:30 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 17 hr |
| Jul 29, 1:13 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 29, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Jul 29, 3:20 PM MST | Flash Flood Warning | FGZ | Yavapai | 85 min |
| Jul 29, 4:18 PM MST | Flash Flood Warning | FGZ | Coconino | 117 min |
| Jul 29, 4:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.